Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Little Rock, AR

March 26, 2000Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2000, 2:31 PM CST for Logan County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2000, 2:31 PM CST (20:31 UTC)
Expired
Mar 26, 2000, 3:05 PM CST
In force
34 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 262031
SVRLIT
ARC083-262105-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 305 PM CST

* AT 228 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 2 MILES NORTHWEST OF BOONEVILLE...MOVING EAST AT 10 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOONEVILLE                   AROUND 235 PM CST...

THE MAIN THREATS WITH THIS STORM IS DIME SIZE HAIL OR LARGER AND
STRONG TO DAMAGING WINDS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:39 AM CST, 10 hours 52 minutes earlier.

Area forecast discussion, Mar 26, 3:39 AM CST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
339 AM CST SUN MAR 26 2000

LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING ACROSS THE EASTERN
TN VALLEY AND THEN STALLING OUT ACROSS CENTRAL MS. THE FRONT IS THEN
QUASI-STATIONARY FROM CENTRAL MS THROUGH SOUTHWESTERN AR AND TO A
WEAK SURFACE LOW IN SOUTHWEST OK. A WEAK BUBBLE HIGH WAS LOCATED
ACROSS SOUTHEASTERN MO WITH DEWPOINTS BETWEEN 35 AND 45 DEGREES.
LATEST SATELLITE IMAGERY INDICATES TWO LARGE AREAS OF SHOWERS AND
THUNDERSTORMS ACROSS LA AND NORTH CENTRAL TX. THESE THUNDERSTORMS
ARE CURRENTLY MOVING SOUTHEASTWARD AND AWAY FROM MY AREA.

IN THE UPPER LEVELS...QUASI-ZONAL FLOW REMAINED OVER AR WITH SEVERAL
WEAK SHORT WAVES BETWEEN MS...TN AND THEN INTO LA AND TX. THERE IS A
DEEP CLOSED LOW TO THE NORTH OF LAKE SUPERIOR WITH A TROUGH DROPPING
THROUGH THE GREAT LAKES...THE OHIO VALLEY AND INTO THE NORTHEASTERN
PART OF THE STATE. THE QUASI-ZONAL FLOW OVER AR SPREADS WESTWARD
ACROSS MUCH OF THE WESTERN HALF OF THE STATE AND A DEEP CLOSED LOW
IS LOCATED WELL OFF INTO THE PACIFIC.

THE MODELS ARE IN OVERALL AGREEMENT WITH THE GENERAL SYNOPTIC
FEATURES AND HAVE INITIALIZED WELL. THE AVN WAS TO QUICK WITH THE
THROUGH OVER THE EASTERN PACIFIC AND IT HAS BEEN DISCOUNTED IN
PARTICULAR AFTER 24 HOURS. BY 24 HOURS...THE FIRST CLOSED LOW HAS
PUSHED TO THE NORTH OF NEW ENGLAND WITH THE TROUGH WELL OFF TO THE
EAST. A SECOND CLOSED LOW WILL BE MOVING SOUTHEASTWARD OUT OF
CENTRAL CANADA. IT WILL HAVE A TROUGH EXTENDING DOWN THROUGH THE
CENTRAL PLAINS. THE CLOSED LOW OUT OVER THE PACIFIC REMAINS NEARLY
STATIONARY.

THE TROUGH OVER THE CENTRAL PLAINS WILL MOVE THROUGH THE STATE AND
INTO THE OH AND TN VALLEYS CREATING STRONG NORTHWEST FLOW OVER THE
STATE BY 48 HOURS. THE CLOSED LOW ASSOCIATED WITH THIS TROUGH WILL
CONTINUE TO DEEPEN AND MOVE SOUTHEASTWARD INTO THE GREAT LAKES.
RIDGING WILL BUILD ACROSS THE FRONT RANGE OF THE ROCKIES AHEAD OF
THE EASTERN PACIFIC TROUGH. THE CLOSED LOW WEAKENS INTO A TROUGH AND
HEAD TOWARD THE BAJA PENINSULA.

THE SHORT WAVE...WHICH IS LOCATED OVER WEST TX SATURDAY EVENING...WILL
MOVE EASTWARD AND WILL BE WELL TO OUR EAST BY THIS MORNING. IT WILL
SPREAD SOME MOISTURE BACK INTO THE AREA...BUT LATEST SATELLITE
TRENDS INDICATE THAT THE THUNDERSTORMS ACTIVITY WITH IT WILL STAY
WELL TO THE SOUTH OF MY CWFA FOR THE MORNING. A SECOND SHORT WAVE
WILL DROP OUT OF THE PLAINS STATES THIS AFTERNOON AND SPREAD MORE
MOISTURE BACK INTO THE STATE. THE MODELS QUICKLY DRY US OUT...BEHIND
THE SHORT WAVE ON MONDAY.

AT THE SURFACE...ALL OF THE MODELS MOVE THE BUBBLE HIGH EASTWARD
FROM SOUTHEASTERN MO INTO THE OH VALLEY TODAY. THIS WILL ALLOW THE
QUASI-STATIONARY FRONT...OVER SOUTHWESTERN AR TO MOVE NORTHEASTWARD
...AS A WARM FRONT TODAY. THE WARM FRONT WILL PROBABLY MAKE THROUGH
MOST OF THE STATE TODAY. A COLD FRONT WILL THEN APPROACH THE STATE
THIS EVENING AND MOVE THROUGH THE STATE TONIGHT. ANOTHER BUBBLE HIGH
PRESSURE WILL BUILD INTO THE AREA QUICKLY FOR MONDAY.

IN TERMS OF PRECIPITATION...ALTHOUGH LATEST SATELLITE IMAGERY SHOWS
MUCH OF THE THUNDERSTORM ACTIVITY WILL STAY SOUTH OF THE STATE THIS
MORNING. I WILL NOT USE TIMING PHRASEOLOGY WITH THE FRONT MOVING
BACK NORTHWARD...AS A WARM FRONT AND WITH THE MOISTURE AND
INSTABILITY AROUND. I WENT CLOSE TO THE FWC MOS NUMBERS FOR CHANCES
THROUGHOUT THE PERIOD. THIS GIVES MAINLY HIGH CHANCE POPS (50%)
TODAY. THE HIGH CHANCE POPS WILL CONTINUE FOR TONIGHT ACROSS THE
WESTERN THIRD OF MY CWFA WITH LIKELY POPS (60%) ACROSS THE EASTERN
TWO THIRDS. AS MENTIONED ABOVE...BOTH THE MEAN RH AND ETA AND NGM
CROSS SECTIONS INDICATE VERY LITTLE MOISTURE FOR MONDAY INTO MONDAY
NIGHT. EVEN THOUGHT ABOUT MENTIONING JUST EVENING WORDING FOR
TONIGHT...BUT I DECIDED AGAINST IT IN CASE THE TIMING OF THE FROPA
IS OFF.

IN TERMS OF TEMPERATURES...I WENT VERY CLOSE TO THE FWC MOS. SLIGHT
COOLER AND DRIER AIR WILL WORK IN FOR MONDAY AND TUESDAY.

...EXTENDED...
NEW MRF HAS A SIMILAR TIMING TO THE NGM AND ETA IN TERMS OF THE
EASTERN PACIFIC CUT OFF LOW. IT WILL MOVE INTO THE CENTRAL PLAINS BY
MID-WEEK BRINGING US WET WEATHER. CURRENT EXTENDED LOOKS GOOD AND I
WILL NOT MAKE ANY CHANGES TO THE DAY 4 AND 5 PERIODS.

(49)

.LIT...NONE.

In the hours before

Special weather statement, Mar 26, 12:40 PM CST, 1 hour 51 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CST SUN MAR 26 2000

...MODERATE RISK OF SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS
LATER THIS AFTERNOON AND TONIGHT.

A STATIONARY FRONT LYING ACROSS SOUTHERN ARKANSAS WILL MOVE NORTH AS
A WARM FRONT THIS AFTERNOON...ALLOWING WARM...MOIST AND UNSTABLE AIR
TO SPREAD ACROSS THE STATE FROM THE GULF COAST REGION. MEANWHILE...A
FAST MOVING COLD FRONT IN THE CENTRAL PLAINS WILL APPROACH THE
NORTHWEST CORNER OF ARKANSAS BY LATE AFTERNOON...AND WILL PUSH
ACROSS THE STATE TONIGHT. THE FRONT WILL MOVE INTO AN UNSTABLE
ENVIRONMENT...WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO
DEVELOP.

AT THIS TIME...A LINE OF STORMS IS ANTICIPATED ALONG AND AHEAD OF
THE FRONT. THE FRONT WILL ARRIVE IN NORTHWEST SECTIONS OF THE STATE
BY 6 PM OR SO...IN CENTRAL ARKANSAS BY MIDNIGHT...AND WILL EXIT
SOUTHEAST ARKANSAS BY 6 AM ON MONDAY. SHOULD THE LINE OF STORMS
DEVELOP...IT WILL HAVE THE POTENTIAL TO AFFECT A LARGE AREA.

THE MAIN SEVERE WEATHER THREATS WILL BE WIDESPREAD WIND DAMAGE...
DIME SIZE HAIL OR LARGER...AND ISOLATED TORNADOES.

BEFORE THE FRONT ARRIVES...AND THE POTENTIAL FOR SEVERE WEATHER
INCREASES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS WARM...MOIST AND UNSTABLE AIR BECOMES ESTABLISHED. A
FEW STORMS MAY BECOME SEVERE...PARTICULARLY IN NORTHERN ARKANSAS.

AS THE POTENTIAL FOR SEVERE WEATHER INCREASES...STORM
SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL
LIKELY BE ACTIVATED LATER THIS AFTERNOON AND TONIGHT.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:45 PM CSTSevere Thunderstorm WarningLZKNewton45 min
Mar 26, 3:28 PM CSTSevere Thunderstorm WarningLZKNewton37 min
Mar 26, 3:43 PM CSTSevere Thunderstorm WarningLZKPope47 min
Mar 26, 4:13 PM CSTSevere Thunderstorm WarningLZKConway, Van Buren47 min
Mar 26, 4:15 PM CSTSevere Thunderstorm WarningLZKLogan35 min
Mar 26, 4:49 PM CSTSevere Thunderstorm WarningLZKFaulkner46 min
Mar 26, 5:00 PM CSTSevere Thunderstorm WarningLZKConway20 min
Mar 26, 5:17 PM CSTTornado WarningLZKFaulkner33 min
Mar 26, 5:45 PM CSTTornado WarningLZKFaulkner, Pulaski50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.